Alert archive / New York / Gale Watches in 2020
Gale Watch 21, NWS New York, NY
NWS New York, NY issued this gale watch at Dec 3, 2020, 3:37 PM EST. It took effect at Dec 5, 2020, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 3, 2020, 3:37 PM EST (20:37 UTC)
- In effect from
- Dec 5, 2020, 6:00 AM EST
- Expired
- Dec 4, 2020, 3:34 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted.
633 WHUS71 KOKX 032037 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 337 PM EST Thu Dec 3 2020 ANZ350-353-041100- /O.EXT.KOKX.SC.Y.0109.000000T0000Z-201205T1100Z/ /O.NEW.KOKX.GL.A.0021.201205T1100Z-201206T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 337 PM EST Thu Dec 3 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet possible. * WHERE...Fire Island Inlet to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EST Saturday. For the Gale Watch, from Saturday morning through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ330-335-338-340-345-355-041100- /O.NEW.KOKX.GL.A.0021.201205T1100Z-201206T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 337 PM EST Thu Dec 3 2020 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt. Seas 4 to 7 feet possible on the ocean waters and eastern Long Island Sound. * WHERE...Long Island Sound, The south shore and eastern bays of Long Island, New York Harbor, and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
2 follow-up statements
244 WHUS71 KOKX 040554 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 1254 AM EST Fri Dec 4 2020 ANZ355-041000- /O.EXB.KOKX.SC.Y.0109.000000T0000Z-201204T1800Z/ /O.CON.KOKX.GL.A.0021.201205T1100Z-201206T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1254 AM EST Fri Dec 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet possible. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...For the Small Craft Advisory, until 1 PM EST this afternoon. For the Gale Watch, from Saturday morning through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ350-353-041000- /O.CON.KOKX.SC.Y.0109.000000T0000Z-201205T1100Z/ /O.CON.KOKX.GL.A.0021.201205T1100Z-201206T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1254 AM EST Fri Dec 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet possible. * WHERE...Fire Island Inlet to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EST Saturday. For the Gale Watch, from Saturday morning through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ330-335-338-340-345-041000- /O.CON.KOKX.GL.A.0021.201205T1100Z-201206T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1254 AM EST Fri Dec 4 2020 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 3 to 5 feet possible. * WHERE...Long Island Sound, The south shore and eastern bays of Long Island, and New York Harbor. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
634 WHUS71 KOKX 040834 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 334 AM EST Fri Dec 4 2020 ANZ355-041800- /O.CON.KOKX.SC.Y.0109.000000T0000Z-201204T1800Z/ /O.UPG.KOKX.GL.A.0021.201205T1100Z-201206T1100Z/ /O.NEW.KOKX.GL.W.0026.201205T1100Z-201206T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 334 AM EST Fri Dec 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 5 to 8 feet expected. For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...For the Gale Warning, from 6 AM Saturday to 6 AM EST Sunday. For the Small Craft Advisory, until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-041800- /O.CON.KOKX.SC.Y.0109.000000T0000Z-201205T1100Z/ /O.UPG.KOKX.GL.A.0021.201205T1100Z-201206T1100Z/ /O.NEW.KOKX.GL.W.0026.201205T1100Z-201206T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 334 AM EST Fri Dec 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 feet expected. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Fire Island Inlet to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 AM Saturday to 6 AM EST Sunday. For the Small Craft Advisory, until 6 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-345-041800- /O.UPG.KOKX.GL.A.0021.201205T1100Z-201206T1100Z/ /O.NEW.KOKX.GL.W.0026.201205T1100Z-201206T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 334 AM EST Fri Dec 4 2020 ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 2 to 4 feet expected. * WHERE...Long Island Sound, The south shore and eastern bays of Long Island, and New York Harbor. * WHEN...From 6 AM Saturday to 6 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Dec 3, 12:17 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 3, 12:17 PM EST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service New York NY 1217 PM EST Thu Dec 3 2020 .SYNOPSIS... High pressure remains in control today. A cold front and separate low pressure system approach tonight and pass through on Saturday. High pressure slowly builds in on Sunday through early next week. && .NEAR TERM /THROUGH TONIGHT/... The forecast remains mostly on track with minor updates to temps/dewpts to better reflect current observation trends. High pressure remains to our south today resulting in dry conditions and light winds. As heights begin to fall as the northern stream longwave trough moves into eastern Canada and the northeast late this afternoon, mid and high level moisture increases. Highs today will be in the upper 40s to lower 50s. Overnight lows will be in the low to mid 30s across the interior and the Pine Barrens of Long Island, and in the upper 30s to lower 40s elsewhere. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... Friday starts out dry as high pressure begins to shift offshore by Friday evening. Clouds begin to increase throughout the day as a shortwave trough and its associated cold front moves towards the region and moisture from a developing low pressure system over the Mississippi River Valley bring chances for rain across the area Friday afternoon and into Friday night. Temperatures on Friday will be in the mid 40s to low 50s. Overnight lows will be in the mid to upper 30s across the interior and low to mid 40s elsewhere. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... An active period coming up for the end of the week into the weekend. Forecast confidence is increasing on the possibility of a potent southern stream low pressure system impacting the area this weekend. Forecast guidance has come into a bit better agreement with the evolution of this system over the past few cycles, with some timing and strength differences noted in the 12Z deterministic guidance. The GFS and the CMC remain on the slower side, with impacts on Saturday afternoon and Saturday night, while the NAM and ECMWF are quicker, with impacts beginning late on Friday night. A consensus of these solutions was used for this forecast. A vigorous upper low ejects out of the central plains, and deepens as it moves east Saturday and Saturday night. This low interacts and phases with the large Canadian low on Saturday and moves off the east coast by Sunday. Model solutions differ on the degree of the phasing, with the slower GFS keeping the northern and southern streams separate, while the ECMWF and NAM tend to phase the systems. At the surface, low pressure races across the TN Valley by Saturday morning, deepening as it heads E/ENE. Overrunning precipitation looks to begin early Saturday, and overspread the entire area by the afternoon. The surface low approaches by Saturday evening and passes just over us or to our south by late Saturday night. Given this track, precipitation would be mainly rain for a majority of the event. Once the low passes to the east, there is the possibility of some frozen precipitation on the backside of the low as it pulls east. While it's too soon to discuss any potential accumulations given the uncertainty in the forecast track of the low, any frozen precipitation would be most likely in the Hudson Valley and across the interior at this point. Stay tuned. Forecast wind and wind gusts have been increased this update given the track and deepening of the system. At this juncture, expecting the bulk of the strong winds to begin late Saturday morning through Saturday night, with the strongest winds across central and eastern Long Island and southern CT, with north/northwest gusts in the 40-45 mph range. The system looks to exit the area by Sunday. Colder air filters in behind this system to start next week with weak ridging in place Sunday and Monday as the upper trough remains east of the area. A weaker system looks to approach from the west by midweek. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... High pressure south of the terminals slides off the coast late today into tonight. VFR through the TAF period. WSW winds 10-15 kt into this afternoon. Winds then gradually back to the SW before diminishing to 10 kt or less again tonight. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Cannot rule out an occasional gust to 20 kt late this morning through this afternoon. .OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY... .Friday...VFR, possibly becoming MVFR late in the afternoon with any scattered showers. .Saturday and Sunday...MVFR to IFR conditions possible in rain. N-NE gusts 25-35 kt Saturday into Saturday night. NW gusts 20-30 kt on Sunday. Chance of snow or a rain/snow mix overnight into Sunday at KSWF. .Monday...VFR. Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 && .MARINE... High pressure builds over the Middle Atlantic today then shifts offshore tonight and into Friday. Winds on the ocean should remain below 25 kt. Seas east of Moriches Inlet should remain around 5 ft through tonight and then on all of the ocean Friday into Friday night. Deepening low pressure could move over or near the waters Saturday into Sunday. The possibility is increasing that strong winds and higher seas over this period will occur, but the magnitude and duration remain uncertain. && .HYDROLOGY... Low pressure may bring a significant amount of precipitation to the area this weekend. However, exact amounts and impacts are uncertain at this time. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...Small Craft Advisory until 6 AM EST Friday for ANZ350-353. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...DS MARINE... HYDROLOGY...
Hazardous weather outlook, Dec 3, 3:38 AM EST, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service New York NY 338 AM EST Thu Dec 3 2020 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-041000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 338 AM EST Thu Dec 3 2020 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-041000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 338 AM EST Thu Dec 3 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.